MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA, STANDARD, REUSABLE

INTUITIVE SURGICAL, INC DA VINCI; CANNULA, STANDARD, REUSABLE
Model Number 470002-08
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) received the cannula to perform failure analysis.The cannula was analyzed and found to have scratch mark damage at the distal end of the cannula.The scratch marks were located inside of the dark grey ink strip at the bottom of the cannula.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Isi also received the vessel sealer extend (vse) instrument to perform failure analysis.The instrument was analyzed and found to have scratches on the main tube.The instrument was found to have various scratch marks with light material removed on the main tube.The instrument was returned with the cord cut so the instrument was not able to be tested for sealing/cutting functionality.The instrument was placed on an in-house system and passed recognition and engagement tests and moved intuitively through a full range of motion in all directions.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.A separate medwatch report (mdr) with mfr report #2955842-2024-24002 was submitted for the vessel sealer extend (vse) instrument metal shavings that had come off inside the patient and x-ray that was performed.
 
Event or Problem Description
It was reported that during a da vinci-assisted paraesophageal hiatal hernia repair procedure, the coating/metal shavings on shaft of the vessel sealer extend (vse) instrument scraped off and fell inside the patient's abdomen.The intuitive surgical, inc.(isi) customer sales representative (csr) that was present during the procedure stated that the surgeon was able to remove most of the metal shavings.It is unknown if all the shavings were retrieved.A post operative x-ray was performed but the results of the x-ray are unknown.The surgeon reported that the patient has not returned with any post-operative complications.

Brand Name
DA VINCI
Common Device Name
CANNULA, STANDARD, REUSABLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21461411
Report Number2955842-2025-01726
Device Sequence Number18090874
Product Code NAY
UDI-Device Identifier00886874112137
UDI-Public(01)00886874112137(10)VE200701
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470002-08
Device Catalogue Number470002
Device Lot NumberVE200701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite